Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 17, 2005, 5:26 PM CDT for Donley County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2005, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 17, 2005, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Donley County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:33 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 17, 3:33 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT SEP 17 2005 .DISCUSSION... CLOUDINESS OVER THE SOUTHEAST HAS KEPT LAGGING BEHIND THOSE TO THE NORTH AND WEST. AT THE SAME TIME...RATHER DRY AIR IS IN PLACE JUST TO THE WEST OF THE AREA. THIS HAS SET UP CONTRASTING CONDITIONS ACROSS THE CWA. ANY ACTIVITY THAT INITIATES WILL BE ALONG A SOUTHWEST TO NORTHEAST LINE LATER THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. FOR THE EARLY WEEK...THE POSITION OF THE FRONT WILL MAKE TEMPS RATHER COMPLICATED. NO BIG CHANGES THERE YET BUT ADJUSTMENTS MAY BE NEEDED AS THE SITUATION DEVELOPS. FOR THE LATER EXTENDED PERIOD...THE NONZERO POPS FOR THURSDAY STILL SEEM TO BE THE WAY TO GO. THE PERSISTANT HIGH TO THE SOUTHEAST SHOULD TEND TO KEEP MOST OF THE UNSTABLE CONDITIONS TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 93 63 87 / 20 20 20 10 BEAVER OK 64 93 62 84 / 20 20 20 20 BOISE CITY OK 56 90 56 82 / 20 10 10 20 BORGER TX 67 94 64 87 / 20 20 20 20 BOYS RANCH TX 64 92 60 86 / 20 20 20 10 CANYON TX 64 93 63 86 / 20 20 20 10 CLARENDON TX 66 94 66 90 / 20 20 20 20 DALHART TX 57 91 58 84 / 20 10 10 20 GUYMON OK 58 94 59 84 / 20 20 20 20 HEREFORD TX 61 92 62 87 / 20 20 20 10 LIPSCOMB TX 65 94 65 87 / 20 20 20 20 PAMPA TX 66 92 65 88 / 20 20 20 20 SHAMROCK TX 68 94 67 92 / 20 20 20 20 WELLINGTON TX 68 94 67 91 / 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 14/21
Hazardous weather outlook, Sep 17, 5:16 PM CDT, 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT SAT SEP 17 2005 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 516 PM CDT SAT SEP 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE. THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON AND EVENING. AT THIS TIME...IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IN ISOLATED AREAS IN THE SOUTHEAST TEXAS PANHANDLE TONIGHT. GOEHRING
In the hours before
Special weather statement, Sep 17, 5:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 511 PM CDT SAT SEP 17 2005 TXZ019-020-172315- COLLINGSWORTH TX-DONLEY TX- 511 PM CDT SAT SEP 17 2005 ...STRONG THUNDERSTORM IN COLLINGSWORTH AND DONLEY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF LELIA LAKE AT 511 PM CDT...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:45 PM CDT | Tornado Warning | AMA | Donley | 45 min |
| Sep 17, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 96 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.